Alert archive / Kentucky / Flash Flood Warnings in 2025
Flash Flood Warning 20, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Apr 4, 2025, 7:24 AM EDT for Boyd County, Carter County, Greenup County, Kentucky; Lawrence County, Ohio. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2025, 7:24 AM EDT (11:24 UTC)
- Expired
- Apr 4, 2025, 10:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, OH
The radar
The Jackson,KY radar (KJKL), 106 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 7:25 AM EDT | FLASH FLOOD | 1 Ne Raceland, KY | Flooding in the Little Under Tunnel. |
| Apr 4, 7:32 AM EDT | FLASH FLOOD | 2 Ssw Wurtland, KY | Flooded roadway. |
| Apr 4, 7:52 AM EDT | FLASH FLOOD | 6 W Greenup, KY | High water observed along Sugarcamp Road near the town of Load. |
| Apr 4, 8:49 AM EDT | FLOOD | 1 Ene Hanging Rock, OH | Car stalled out in high water along Pidgeon Hollow at state route 650. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -206 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520
WGUS51 KRLX 041124
FFWRLX
KYC019-043-089-OHC087-041430-
/O.NEW.KRLX.FF.W.0020.250404T1124Z-250404T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
724 AM EDT Fri Apr 4 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Northern Boyd County in northeastern Kentucky...
Northern Carter County in northeastern Kentucky...
Greenup County in northeastern Kentucky...
Southwestern Lawrence County in southeastern Ohio...
* Until 1030 AM EDT.
* At 724 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ashland, Ironton, Coal Grove, Carter Caves State Park,
Catlettsburg, Greenup, Greenbo Lake, Oldtown, Load, Naples,
Gesling, Carter, Flatwoods, South Point, Russell, Raceland,
Worthington, Wurtland, Bellefonte and Westwood.
This includes the following streams and drainages...
Claylick Creek, Coal Branch, Buffalo Creek, Ice Dam Creek, Hood
Creek, Leatherwood Branch, Pond Run, Ohio River, Big Garner Creek,
Sharps Creek, Indian Run, Straight Creek, Righthand Fork Everman
Creek, Symmes Creek, East Fork Little Sandy River, Zornes Branch,
Schultz Creek, Meade Run, Skin Creek, Horse Hollow Creek, Smith
Creek, Sutton Branch, White Oak Creek, Williams Creek,
Ellisonville Creek, Little Ice Creek, Little Storms Creek, Hecla
Branch Storms Creek, Laurel Creek, Three Prong Branch, Sugar
Creek, Cane Creek, Little Sandy River, Rockhouse Fork, Ice Creek,
McGlone Fork, Sperry Fork, Petercave Branch, Osborne Run, Jordan
Fork, Everman Creek, Beechy Creek, Marsh Run, Daniels Fork, Storms
Creek, Chinns Branch, Dog Fork, Smoky Creek, Barrett Creek, Right
Fork Smith Branch, Whetstone Creek, Clark Branch, Brushy Creek,
Wilson Creek, North Fork Oldtown Creek, Clyffeside Branch, Tygarts
Creek, Norman Run, Solida Creek, Little Leatherwood Branch, Grassy
Creek, Lick Creek, Crane Creek, Little Oak Creek, Raccoon Creek,
Horner Fork, Long Fork and Little Hood Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3836 8324 3841 8324 3854 8314 3855 8310
3859 8307 3861 8308 3863 8306 3860 8285
3857 8282 3860 8274 3861 8253 3841 8260
3834 8323
FLASH FLOOD...RADAR INDICATED
$$
MEK1 follow-up statement
407
WGUS71 KRLX 041422
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1022 AM EDT Fri Apr 4 2025
KYC019-043-089-OHC087-041432-
/O.EXP.KRLX.FF.W.0020.000000T0000Z-250404T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boyd KY-Carter KY-Greenup KY-Lawrence OH-
1022 AM EDT Fri Apr 4 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM EDT THIS MORNING FOR
NORTHERN BOYD, NORTHERN CARTER, GREENUP AND SOUTHWESTERN LAWRENCE
COUNTIES...
The heavy rain has ended, mitigating flash flooding concerns. Keep
in mind, however, that an areal Flood Warning remains in effect for
eastern Kentucky today. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 800 PM EDT Sunday for portions
of northeast Kentucky, southeast Ohio, and West Virginia.
&&
LAT...LON 3845 8321 3847 8319 3848 8319 3853 8315
3855 8310 3859 8307 3861 8308 3863 8306
3860 8285 3857 8282 3860 8274 3861 8253
3841 8260 3834 8323 3836 8324 3838 8323
3841 8324 3844 8321
$$
MEKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 6:46 AM EDT, 38 minutes earlier.
Area forecast discussion, Apr 4, 6:46 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
646 AM EDT Fri Apr 4 2025
.SYNOPSIS...
A quasi-stationary frontal system brings showers and storms at
times through the weekend, with flooding increasingly likely for
the Mid-Ohio Valley region. Dry weather finally returns Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 640 AM Friday...
Radar imagery shows numerous showers with embedded
thunderstorms, some with heavy rain, moving east across NE KY,
SE OH and most parts of WV this morning. Expect this activity to
diminish in coverage by mid morning or early afternoon as the
stationary frontal boundary oscillates north later this
afternoon and evening. Rest of forecast remains on track.
As of 235 AM Friday...
Key Points:
* Frontal boundary stalls over the southern WV coalfields through
Friday night promoting periods of moderate to heavy rain.
* Flooding risk continues through the weekend amid additional
rainfall on top of already saturated soils.
Frontal boundary has returned southeast as a cold front,
pushing areas of moderate to heavy rain across NE Kentucky, SE
Ohio and W West Virginia late overnight into early Friday
morning. These areas have received widespread 1 to 2 inches of
rainfall during the last 24 hours. Several creek and small
streams have experienced rapid raises in water levels, and some
others have reached minor and moderate flood stages. Additional
rainfall (1 to 2 inches) will deteriorate existing flooding
concerns. Flood warnings across the area will likely need to be
extended in time to account for the incoming rainfall over
already saturated soils. A slight risk for excessive rainfall
exists through 8 AM Friday morning. A flash flood watch remains
in effect through Sunday.
Radar imagery shows scattered to numerous showers with embedded
thunderstorms moving east across the OH River at the moment of
writing. This rainfall activity will persist across the Tri-
state area and central and southern WV through this afternoon.
There may be a lull in showers and storms as the frontal
boundary stalls across the southern WV coalfields this
afternoon, but another punch of showers and strong
thunderstorms will be possible over the same area by 5 PM
Friday. Guidance suggests rainfall continuing into Friday night
with additional shortwaves.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 411 AM Friday...
Showers and thunderstorms will be likely Saturday as the
stalled boundary propagates southeastward, primarily across
western WV, SE Ohio, and NE KY. Some of these storms could be
severe with damaging winds, large hail, and even an isolated
tornado, given favorable 0-6km shear of around 50kts and at
least modest elevated instability. There is a slight risk
highlighted across portions of far western SE Ohio and NE KY,
with a marginal adjacent across the rest of SE Ohio and western
WV, similar to the last few nights. In addition to severe
thunderstorms, heavy rain is likely to continue, exacerbating
flooding concerns in areas that continue to see repeated
rainfall, where WPC has highlighted a slight risk for excessive
rainfall across the western third of our CWA, with a marginal
across portions of central WV.
Sunday will likely begin with an area of showers/thunderstorms
across western portions of our area or even just west of our
CWA. The initial surge of this activity has the potential to be
severe, primarily with damaging winds as the cold front is
finally ejected eastward by a stronger upper level trough,
putting an end to significant rainfall for our area, although
elevated creeks, streams, and rivers will likely persist into
early next week in some locations. Given this potential, SPC has
highlighted areas east of the Ohio River in a marginal risk for
severe weather Sunday, with damaging winds and perhaps an
isolated tornado possible as a line of storms slides through
the area.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 411 AM Friday...
The extended period will be much cooler and drier thanks to
aforementioned deep upper level trough. Temperatures for Monday
and Tuesday will be much below normal with Tuesday likely being
the colder of the two days. High temperatures Monday will be
generally in the low to mid 50's across the lowlands and upper
30's to low 40's across the mountains and Tuesday high's across
the lowlands will be in the mid to upper 40's with much cooler
temperatures in the upper 20's to low 30's across the
northeastern WV mountains.
The next chance of precipitation will be late Monday night into
early Tuesday, associated with the trough as cold air advection
squeezes out some moisture in the form of light showers and even
perhaps some rain/snow mix. No snow accumulations are expected
with this activity. After that, a warming trend should begin
Wednesday into the end of the extended period as warm air
advection increases ahead of the next approaching low pressure
system, subsequently increasing chances for precipitation by
Thursday.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 640 AM Friday...
Quasi-stationary frontal boundary has moved along the southern
coalfields of WV early this morning. A cluster of thunderstorms is
likely to affect BKW early this morning, followed by scattered
showers. Precipitation activity is expected to diminish in coverage
this afternoon as the frontal boundary lifts north as a warm front.
MVFR ceilings under low stratus should develop after showers and
storms. Otherwise, conditions will gradually improve outside storms
or showers through this afternoon. However, another batch of
convection is suggested by CAMs guidance to lift north with the warm
front, spreading convection once again across SE OH, NE KY and
western WV by this evening. Brief periods of IFR/LIFR conditions
possible under heavy or moderate rain.
Models do show a bit of a break after 16Z Friday, but deteriorating
conditions will return with another round of heavy showers moving
into the area this evening into Saturday.
Variable to calm winds early this morning will have a northerly
component north of the front, and southwesterly south of the front.
Heavy rain and strong gusty winds will accompany the stronger
storms.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing, location, and intensity of
thunderstorms and heavy rain may vary from the forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 04/04/25
UTC 1HRLY 09 10 11 12 13 14 15 16 17 18 19 20
EDT 1HRLY 05 06 07 08 09 10 11 12 13 14 15 16
CRW CONSISTENCY M L L L L L L L L H H H
HTS CONSISTENCY L M M M M M M M H H H H
BKW CONSISTENCY L M L M M M M H H H H H
EKN CONSISTENCY L L L M M H M M H M H H
PKB CONSISTENCY H H H H H H H M M H H H
CKB CONSISTENCY M M M H H H H H H H H M
AFTER 12Z SATURDAY...
IFR conditions possible in showers and thunderstorms tonight
through Sunday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Sunday morning for WVZ005>011-013>020-
027>032-039-040.
OH...Flood Watch through Sunday morning for OHZ066-067-075-076-
083>087.
KY...Flood Watch through Sunday morning for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...28/ARJ
NEAR TERM...ARJ
SHORT TERM...28
LONG TERM...28
AVIATION...ARJHazardous weather outlook, Apr 4, 4:20 AM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 420 AM EDT Fri Apr 4 2025 VAZ003-004-WVZ024>026-033-034-515>526-050830- Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 420 AM EDT Fri Apr 4 2025 This Hazardous Weather Outlook is for southwest Virginia, and portions of northeast, southeast and southern West Virginia. .DAY ONE...Today and Tonight. Showers and thunderstorms are possible today and tonight, some of which could be strong to severe. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Multiple rounds of showers and thunderstorms Saturday through Sunday may lead to minor flooding issues. Strong to severe thunderstorms are possible again Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032- 039-040-050830- Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor- Upshur-Barbour- 420 AM EDT Fri Apr 4 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central, northern, southern and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition, showers and thunderstorms are possible today and tonight, some of which could be strong to severe. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Multiple rounds of showers and thunderstorms Friday through Sunday may lead to minor flooding issues. Strong to severe thunderstorms are possible again Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Apr 4, 2:13 AM EDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
213 AM EDT Fri Apr 4 2025
WVZ009-016>020-027>029-040630-
Calhoun WV-Clay WV-Doddridge WV-Roane WV-Ritchie WV-Wirt WV-Wood WV-
Gilmer WV-Braxton WV-
213 AM EDT Fri Apr 4 2025
...STRONG THUNDERSTORMS WILL IMPACT CALHOUN...RITCHIE...SOUTHWESTERN
DODDRIDGE...GILMER...SOUTHWESTERN BRAXTON...EASTERN WIRT...CENTRAL
ROANE...NORTHEASTERN CLAY AND EAST CENTRAL WOOD COUNTIES THROUGH 230
AM EDT...
At 213 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of North Bend State Park to 8
miles south of Spencer. Movement was east at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nebo, Shock, Millstone, Cherry, Smithville, Rosedale, Mount Zion,
Glenville, Newberne, North Bend State Park, Ivydale, Big Springs,
Berea, Brohard, Stumptown, Tanner, Macfarlan, Annamoriah, Burnt
House, and Ellenboro.
This includes the following highways...
Interstate 79 between mile markers 30 and 32, and between mile
markers 34 and 49.
Route 50 in West Virginia between mile markers 21 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3929 8126 3927 8124 3927 8123 3929 8123
3926 8073 3849 8093 3865 8140 3930 8133
TIME...MOT...LOC 0613Z 284DEG 46KT 3922 8125 3868 8135
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01Special weather statement, Apr 4, 2:57 AM EDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
257 AM EDT Fri Apr 4 2025
WVZ030-031-039-040-525-040715-
Barbour WV-Northwest Randolph WV-Harrison WV-Upshur WV-Lewis WV-
257 AM EDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RANDOLPH...EASTERN
LEWIS...UPSHUR...SOUTHWESTERN BARBOUR AND SOUTHEASTERN HARRISON
COUNTIES THROUGH 315 AM EDT...
At 257 AM EDT, Doppler radar was tracking a strong thunderstorm near
Stonewall Jackson, or near Weston, moving east at 70 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Volga, Stonewall Jackson, Lorentz, Century, Jane Lew, Philippi,
Alton, Audra State Park, Walkersville, Jackson Mill, Buckhannon,
Weston, Lost Creek, Ellamore, Rock Cave, Tallmansville, Overhill,
Hodgesville, Horner, and French Creek.
This includes the following highways...
Interstate 79 between mile markers 91 and 110.
Route 33 between mile markers 1 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3875 7996 3883 8048 3885 8049 3885 8050
3886 8052 3914 8054 3921 8001
TIME...MOT...LOC 0657Z 267DEG 63KT 3896 8042
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
01Local storm report, Apr 4, 3:33 AM EDT, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
333 AM EDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM Tstm Wnd Gst Philippi 39.15N 80.04W
04/04/2025 M58 MPH Barbour WV Public
&&Special weather statement, Apr 4, 3:34 AM EDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
334 AM EDT Fri Apr 4 2025
WVZ523-524-526-040800-
Southeast Pocahontas WV-Northwest Pocahontas WV-
Southeast Randolph WV-
334 AM EDT Fri Apr 4 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL RANDOLPH AND POCAHONTAS
COUNTIES THROUGH 400 AM EDT...
At 334 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Elkins to 8 miles north of
Beartown State Park. Movement was southeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dunmore, Cass Scenic Railroad, Arbovale, Cheat Bridge, Dryfork,
Bartow, Cranberry Mountain Nature Center, Slaty Fork, Harman, Durbin,
Glady, Minnehaha Springs, Frost, Boyer, Edray, Bowden, Buckeye,
Greenbank, Marlinton, and Mingo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3884 7954 3878 7951 3866 7960 3867 7962
3849 7970 3843 7969 3836 7973 3831 7981
3827 7979 3819 7992 3807 7996 3805 8027
3816 8036 3899 7964 3896 7935
TIME...MOT...LOC 0734Z 314DEG 41KT 3890 7965 3818 8027
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MEKSpecial weather statement, Apr 4, 4:57 AM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
457 AM EDT Fri Apr 4 2025
WVZ005-013-015-024>026-034-515-517-040945-
Wyoming WV-Northwest Raleigh WV-Boone WV-Kanawha WV-Lincoln WV-
Logan WV-Mingo WV-Wayne WV-Northwest Fayette WV-
457 AM EDT Fri Apr 4 2025
...STRONG THUNDERSTORMS WILL IMPACT MINGO...SOUTHWESTERN KANAWHA...
SOUTHERN LINCOLN...NORTHWESTERN RALEIGH...NORTHWESTERN WYOMING...
LOGAN...SOUTHEASTERN WAYNE AND BOONE COUNTIES THROUGH 545 AM EDT...
At 457 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alum Creek to near Hode. Movement was
southeast at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mount Gay, Chapmanville, Van, Chauncey, Coal Mountain, Ashford,
Gilbert Creek, Mount Gay-Shamrock, Stickney, Sharples, Alkol, Harts,
Mud, Racine, Verdunville, Mallory, Woodville, Switzer, West Logan,
and Naugatuck.
This includes the following highways...
West Virginia Turnpike between mile markers 61 and 65.
Route 119 between mile markers 1 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3755 8197 3755 8204 3753 8205 3756 8208
3755 8213 3765 8218 3763 8221 3766 8224
3768 8230 3774 8233 3776 8231 3781 8240
3785 8242 3784 8240 3785 8240 3788 8242
3829 8182 3799 8129 3751 8193
TIME...MOT...LOC 0857Z 305DEG 43KT 3824 8187 3789 8235
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MEKSpecial weather statement, Apr 4, 5:50 AM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Charleston WV
550 AM EDT Fri Apr 4 2025
WVZ005-024-025-041015-
Logan WV-Mingo WV-Wayne WV-
550 AM EDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT MINGO AND WESTERN LOGAN COUNTIES
THROUGH 615 AM EDT...
At 550 AM EDT, Doppler radar was tracking a strong thunderstorm over
Oppy, or 9 miles northwest of Williamson, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Gay, Chauncey, Myrtle, Matewan, Gilbert, Hode, Bruno, Mount
Gay-Shamrock, Williamson, Mitchell Heights, Sarah Ann, Meador, Chief
Logan State, Kermit, Verdunville, Holden, Delbarton, Hampden,
Switzer, and West Logan.
This includes Route 119 between mile markers 1 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3756 8208 3756 8213 3759 8213 3762 8218
3765 8218 3763 8221 3765 8223 3766 8227
3774 8233 3776 8231 3782 8238 3781 8240
3788 8242 3790 8247 3796 8197 3765 8181
3754 8197 3753 8201 3755 8204 3753 8205
TIME...MOT...LOC 0950Z 269DEG 43KT 3779 8237
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MEKThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:11 AM EDT | Flash Flood Warning | RLX | Lawrence | 7 hr |
| Apr 4, 8:09 AM EDT | Flash Flood Warning | RLX | Lawrence | 4 hr |
| Apr 4, 11:47 AM EDT | Areal Flood Warning | RLX | Lawrence | 30 hr |
| Apr 4, 1:55 PM EDT | Areal Flood Warning | RLX | Lawrence | 14 hr |
| Apr 3, 8:20 PM EDT | Areal Flood Warning | RLX | Gallia, Jackson, Meigs, Vinton | 5 days |
| Apr 4, 1:11 AM EDT | Special Weather Statement | RLX | Athens, Meigs | 19 min |
| Apr 4, 1:29 AM EDT | Special Weather Statement | RLX | Athens, Meigs | 16 min |
| Apr 4, 1:49 AM EDT | Special Weather Statement | RLX | Washington | 26 min |
| Apr 4, 2:42 AM EDT | Flash Flood Warning | RLX | Athens, Meigs | 3 hr |
| Apr 4, 3:39 AM EDT | Areal Flood Warning | RLX | Washington | 32 hr |
| Apr 4, 4:22 AM EDT | Areal Flood Warning | RLX | Washington | 35 hr |
| Apr 4, 5:34 AM EDT | Areal Flood Warning | RLX | Athens, Meigs, Morgan, Perry, Washington | 62 hr |
| Apr 4, 7:02 AM EDT | River Flood Warning | RLX | Athens | 3 days |
| Apr 4, 7:52 AM EDT | River Flood Warning | RLX | Morgan, Washington | 61 hr |
| Apr 4, 7:58 AM EDT | Areal Flood Warning | RLX | Washington | 12 hr |
Nearby
Flash Flood Warnings in Kentucky, 2025Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.